×

On the localization principle for multi-dimensional Shannon and conjugate Shannon sampling series. (Über das Lokalisierungsprinzip bei mehrdimensionalen Shannonschen und konjugierten Shannonschen Abtastreihen.) (German) Zbl 0931.42025

Summary: In this paper the behaviour of multidimensional Shannon and conjugate Shannon sampling series is investigated. For the one-dimensional Shannon as well as the one-dimensional conjugate Shannon sampling series there hold some localization principles. These localization principles are useful for the investigation of the convergence behaviour of the one-dimensional Shannon and conjugate Shannon sampling series. In this paper it is shown that for more than one dimension these localization principles cannot hold. These results solve a problem proposed by P. L. Butzer.

MSC:

42C40 Nontrigonometric harmonic analysis involving wavelets and other special systems
41A05 Interpolation in approximation theory
94A12 Signal theory (characterization, reconstruction, filtering, etc.)
PDF BibTeX XML Cite
Full Text: EuDML

References:

[1] H. Boche: Konvergenzverhalten der konjugierten Shannonschen Abtastreihe. accepted in Acta Mathematica et Informatica Universitatis Ostraviensis. · Zbl 0931.42024
[2] P. Butzer: HASH(0x3011b98). Personliche Mitteilung, RWTH-Aachen, 1995. · Zbl 1002.47500
[3] P. Butzer W. Splettstößer R. Stens: The Sampling Theorem and Linear Prediction in Signal Analysis. Jber. Deutsch. Math.-Vereinigung 90, (1988), S. 1-70. · Zbl 0633.94002
[4] P. Butzer R. Stens: Sampling Theory for not necessarily band-limited Functions. SIAM Review, March 1992, Vol. 34, No. 1. · Zbl 0746.94002
[5] P. Butzer: A survey of Whittaker-Shannon sampling theorem and some of its extensions. J. Math. Res. Exposition, 3 (1983), p. 185-212. · Zbl 0523.94003
[6] D. P. Dryanow: Equiconvergence and equiapproximation for Entire Functions. Constructive Theory of Functions, Varna 91, Sofia 1992, p. 123-136.
[7] D. P. Dryanow: On the convergence and saturation problem of a sequence of discrete linear Operators of exponential type in \(L_p(-\infty, \infty)\) Spaces. Acta Math. Hung. 49 (1-2) (1987), p. 103-127.
[8] A. Jerri: The Shannon sampling theorem - its varios extensions and applications: a tutorial review. Proc. IEEE 65 (1977), 1565-1596. · Zbl 0442.94002
[9] R. J. Marks: Introduction to Shannon Sampling and Interpolation Theory. Sringer Texts in Electrical Engineering, Springer Verlag New York, 1991 · Zbl 0729.94001
[10] R. J. Marks ed: Advanced Topics in Shannon Sampling and Interpolation Theory. Sringer Texts in Electrical Engineering, Springer Verlag New York, 1993. · Zbl 0905.94002
[11] S. Ries, R. L. Stens: A Localization Principle for the Approximation by Sampling Series. in Proc. Intern. Conf. Theory of Approximation of Functions, Izdat. Nauka, Moscow, 1987, pp. 507-509.
[12] R. L. Stens: Approximation to Duration-Limited Functions by Sampling Sums. Signal Processing 2 (1980), pp. 173-176.
[13] R. L. Stens: A Unified Apprvach to Sampling Theorems for Derivatives and Hilbert Transforms. Signal Processing 5 (1983), pp. 139-151.
[14] R. L. Stens: Approximation of Functions by Whittaker’s Cardinal Series. International Series of Numerical Mathematics, Vol. 71, 1984, pp. 137-149. · Zbl 0582.42002
[15] R. L. Stens: HASH(0x3028860). Personliche Mitteilung, RWTH-Aachen, 1995. · Zbl 0835.94004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.